Our interest in this paper is to explore limit theorems for various geometric functionals of excursion sets of isotropic Gaussian random fields. In the past, asymptotics of nonlinear functionals of Gaussian random fields have been studied [see Berman (Sojourns and extremes of stochastic processes, Wadsworth & Brooks, Monterey, 1991), Kratz and León (Extremes 3(1):57–86, 2000), Kratz and León (J Theor Probab 14(3):639–672, 2001), Meshenmoser and Shashkin (Stat Probab Lett 81(6):642–646, 2011), Pham (Stoch Proc Appl 123(6):2158–2174, 2013), Spodarev (Chapter in modern stochastics and applications, volume 90 of the series Springer optimization and its applications, pp 221–241, 2013) for a sample of works in such settings], the most recent addition being (Adler and Naitzat in Stoch Proc Appl 2016; Estrade and León in Ann Probab 2016) where a central limit theorem (CLT) for Euler integral and Euler–Poincaré characteristic, respectively, of the excursions set of a Gaussian random field is proven under some conditions. In this paper, we obtain a CLT for some global geometric functionals, called the Lipschitz–Killing curvatures of excursion sets of Gaussian random fields, in an appropriate setting.
This is a preview of subscription content, log in to check access.
Both authors kindly acknowledge the financial support received from IFCAM (Indo-French Center for Applied Mathematics) to work on this project in India (TIFR-CAM, Bangalore) and in France (ESSEC Business school, Paris) in 2014 and 2015. This result has been presented at EVA conference (invited ‘RARE’ session) in June 2015. This study has also received the support from the European Union’s Seventh Framework Programme for research, technological development and demonstration under Grant Agreement No 318984-RARE, and from the Airbus Foundation Chair on Mathematics of Complex Systems at TIFR-CAM, Bangalore. Note that another study on the same topic  has been worked out in parallel providing the same result.
Adler, R.J., Naitzat, G.: A central limit theorem for the Euler Integral of a Gaussian random field. Stoch. Proc. Appl. arXiv:1506.08772 (2016)
Adler, R.J., Taylor, J.E.: Random Fields and Geometry. Springer, New York (2007)zbMATHGoogle Scholar
Kratz, M., León, J.R.: Hermite polynomial expansion for non-smooth functionals of stationary Gaussian processes: crossings and extremes. Stoch. Proc. App. 66, 237–252 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
Kratz, M., León, J.R.: Central limit theorems for the number of maxima and some estimator of the second spectral moment pf a stationary Gaussian process with an application in hydroscience. Extremes 3(1), 57–86 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
Marinucci, D., Vadlamani, S.: High-frequency asymptotics for Lipschitz-Killing curvatures of excursion sets on the sphere. Ann. Appl. Probab. 26(1), 462–506 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
Meshenmoser, D., Shashkin, A.: Functional central limit theorem for the volume of excursion sets generated by associated random fields. Stat. Probab. Lett. 81(6), 642–646 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
Müller, D.: Central Limit Theorem for Lipschitz-Killing Curvatures of Gaussian Excursions. arXiv:1607.06696v2 (2016)
Nourdin, I., Peccati, G.: Normal Approximations Using Malliavin Calculus: From Stein’s Method to Universality. Cambridge University Press, Cambridge (2012)CrossRefzbMATHGoogle Scholar
Slud, E.: MWI representation of the number of curve-crossings by a differentiable Gaussian process, with applications. Ann. Probab. 22(3), 1355–1380 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
Spodarev, E.: Limit theorems for excursion sets stationary associated random fields. Chapter in Modern Stochastics and Applications, Volume 90 of the series Springer Optimization and Its Applications, pp. 221–241 (2013)Google Scholar
Szegö, G.: Orthogonal polynomials, 4th edition, American Mathematical Society, Colloquium Publications, Vol. XXIII. American Mathematical Society, Providence, R. I. (1975)Google Scholar
Taqqu, M.: Law of iterated logarithm for sums of non-linear functions of gaussian variables that exhibit a long range dependence. Z. Wahrsch. verw. Geb. 40, 203–238 (1977)MathSciNetCrossRefzbMATHGoogle Scholar